MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 1.7MM X 7MM TI SELF DRILLING IMF SCREW; SCREW, FIXATION, INTRAOSSEOUS

BIOMET MICROFIXATION TRAUMAONE SYSTEM 1.7MM X 7MM TI SELF DRILLING IMF SCREW; SCREW, FIXATION, INTRAOSSEOUS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the screw fractured upon insertion.The fractured piece of screw remained in the patient.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted and the screw was found to have fractured.The dhr and occurrence rate of this lot will not be reviewed as the lot number remains unknown.For this part (sp-3236) and the previous one year (from the notification date) regarding the screw fracturing, there is a complaint rate of 0.2%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is excessive force was applied beyond what the screw is designed to take.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 1.7MM X 7MM TI SELF DRILLING IMF SCREW
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9591350
Report Number0001032347-2020-00065
Device Sequence Number13567737
Product Code DZL
UDI-Device Identifier00841036194390
UDI-Public00841036194390
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K983728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSP-3236
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient Weight73